Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 13, 2010, 3:45 AM CDT for Hancock County, McDonough County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2010, 3:45 AM CDT (08:45 UTC)
- Expired
- Jul 13, 2010, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 138 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445
WGUS53 KDVN 130845
FFWDVN
ILC067-109-131445-
/O.NEW.KDVN.FF.W.0039.100713T0845Z-100713T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF CARTHAGE...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...WESTERN ILLINOIS UNIVERSITY...
MACOMB...
* UNTIL 945 AM CDT
* AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR
RAINFALL
ESTIMATES INDICATE THAT AS MUCH AS 2 TO 4 INCHES OF RAIN MAY HAVE
FALLEN SINCE 2 AM IN SOUTHERN MC DONOUGH COUNTY BETWEEN
COLCHESTER AND INDUSTRY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIOTA...
NAUVOO...LA HARPE...DISCO...DALLAS CITY...COLUSA...ADRIAN...
SCIOTA...PRAIRIE CITY...GOOD HOPE...BUSHNELL AND BLANDINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4028 9150 4037 9145 4040 9137 4052 9138
4055 9141 4057 9141 4060 9138 4063 9130
4064 9122 4063 9044 4029 9048 4030 9092
$$
DLF1 follow-up statement
511
WGUS73 KDVN 131200
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 AM CDT TUE JUL 13 2010
ILC067-109-131201-
/O.CAN.KDVN.FF.W.0039.000000T0000Z-100713T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-
700 AM CDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HANCOCK AND
MCDONOUGH COUNTIES...
THE THUNDERSTORMS THAT WERE OVER PARTS OF MC DONOUGH AND HANCOCK
COUNTIES EARLIER THIS MORNING HAVE DISSIPATED...ENDING THE THREAT OF
ADDITIONAL HEAVY RAINS.
LAT...LON 4028 9150 4037 9145 4040 9137 4052 9138
4055 9141 4057 9141 4060 9138 4063 9130
4064 9122 4063 9044 4029 9048 4030 9092
$$
DLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:30 AM CDT, 15 minutes earlier.
Area forecast discussion, Jul 13, 3:30 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT TUE JUL 13 2010 .SYNOPSIS... THE 06Z SURFACE ANALYSIS HAD A STATIONARY FRONT ACROSS SRN IL AND CENTRAL MO. HIGH PRESSURE WAS LOCATED OVER THE WESTERN GREAT LAKES WITH RIDGING EXTENDING SW INTO THE NW IOWA. IN THE MID/UPPER LEVELS THE CWFA WAS ON THE NERN EDGE OF THE BETTER H8 MOISTURE AT 00Z. SLY FLOW TO THE WEST WAS TRANSPORTING H8 DEWPOINTS IN THE MID TEENS NORTHWARD THROUGH THE PLAINS. THE REGION REMAINED UNDER BROAD H5 TROFFING WITH EMBEDDED S/W/S. THE 00Z ANALYSIS PLACE ONE OF THESE WAVES OVER NW IA AND IT WAS BARELY DISCERNIBLE ON THE LATEST WV IMAGERY. IT APPEARS THIS S/W WAS DRIVING THE SCATTERED TSRA ONGOING ALONG AND SOUTH OF I80 EARLY THIS MORNING. NORTH OF THE INTERSTATE PATCHY DENSE FOG WAS FORMING OVER EAST CENTRAL IA. AS OF 08Z JUST A FEW SPOTS REPORTING VSBYS BLO 1/2SM. && .SHORT TERM...TODAY AND TONIGHT... WILL INCLUDE PATCHY DENSE FOG NORTH OF I80 EARLY THIS MORNING AND WILL BANK ON MID/HIGH CLOUDS KEEPING THE FOG FROM BECOMING TOO WIDESPREAD. AT THIS POINT WILL HOLD OFF ON AN ADVISORY AND MONITOR THE TRENDS. WEAK S/W TRACKING THROUGH IA THIS MORNING IS HELPING SUPPORT THE TSRA OVER THE SRN CWFA THAT FORMED ALONG THE NRN EDGE SOME ELEVATED INSTABILITY. SOME TRAINING STORMS HAVE SET UP OVER THE FAR SRN CWFA ...RESULTING IN LOCALLY HEAVY RAINFALL. EXPECT THIS PCPN TO DIMINISH BY MID MORNING AS THE S/W MOVES INTO IL. WILL HOLD ON TO SOME CHANCE POPS ALONG AND EAST OF THE RIVER...THEN DROP POPS DOWN TO SLIGHTS FOR THE REST OF THE DAY IN THE EAST WITH A LACK OF ANY FORCING EVIDENT IN THE MODELS. TO THE WEST WILL GO WITH A DRY FORECAST MOST OF THE DAY. EASTERLY LOW LEVEL FLOW WILL KEEP TEMPS IN THE MID 80S OVER THE NE TODAY WITH MID TO UPPER 80S IN THE SOUTH AND WEST. TONIGHT WARM AIR SURGES NE AHEAD OF S/W MOVING THROUGH THE NRN ROCKIES. WILL CONTINUE TO THE DRY FORECAST...AND LET THE DAY SHIFT TAKE ANOTHER LOOK AT THE NEED FOR POPS LATE TONIGHT. ..DLF.. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY... WEDNESDAY...SEASONABLY STRONG NORTHERN STREAM WAVE STILL LOOKS TO BE ON SCHEDULE TO DIG ACRS CENTRAL CANADA AND THE NORTHERN PLAINS THIS MIDWEEK PERIOD...WHILE LLVL THERMAL RIDGE GETS DRAWN UP ACRS THE LOCAL AREA AHEAD OF IT. PROGGED THERMAL PROFILES SUPPORT WIDESPREAD HIGHS FROM AROUND 90 TO THE MID 90S WITH A BUILDING MID LEVEL WARM CAP AHEAD OF STRENGTHENING FRONT PUSHING SOUTHEAST ACRS MN INTO NEB ON WED. BOTH THE 00Z GFS AND NAM APPEAR TOO HIGH WITH RESPECT TO THEIR BOOSTING SFC DPTS FROM 75 TO 80 DEGREES WED AFTERNOON...BUT EVEN THE MORE CONSERVATIVE ECMWF STILL SUGGESTS WIDESPREAD LOW TO MID 70 DPTS. LOW TO MID 70 DPTS WITH TEMPS AT LEAST IN THE LOWER 90S SUPPORT HEAT ADVISORY CRITERIA ALONG AND SOUTH OF THE HIGHWAY 30 CORRIDOR WEDNESDAY AFTERNOON. EXPECT CAPES FROM 3K TO NEAR 4K J/KG BY LATE AFTERNOON IN MUCH OF THE DVN CWA. BULK OF SIGNIFICANT STORMS TO DEVELOP WED AFTERNOON IN VCNTY OF THE SFC FRONT ACRS MN AND INTO FAR NORTHEAST NEB. ACTIVITY WILL THEN LOOK TO CONGEAL INTO A LINEAR MCS AND PROPAGATE DOWN ACRS THE DVN CWA FROM NW-TO-SE JUST AHEAD OF THE FROPA PROCESS. THE NORTHWEST TO TO NORTHERN THIRD OF THE DVN CWA MAY BE OPEN TO A WIDESPREAD DAMAGING WIND EVENT WED EVENING AS INCOMING COMPLEX FEEDS ON THTA-E LOADED ATMOSPHERE AND HIGH LI/S. DEEP CONVECTIVE INDICES HAVE SFC TO H5 MB LI/S TO -13 BY WED EVENING IN EASTERN IA. HEAVY RAINFALL WILL ALSO BE A THREAT WITH RATES UP TO 2 INCHES AN HOUR AND EVEN A PROGRESSIVE MOVING MCS MAY STILL PRODUCE LOCALIZED FLASH FLOODING. WILL CONTINUE TO BUILD UPON POPS FROM NW- TO-SE WED NIGHT INTO THU MORNING. THURSDAY...WILL CONTINUE TO WALK FROPA THROUGH THE DVN CWA AND LIKE PREVIOUS SHIFT STATED...POPS MAY HAVE TO BE RAISED TO LIKELY ACRS THE SOUTHEAST HALF OF THE DVN CWA AT LEAST THROUGH 18Z THU. SQUALL LINE WILL LOOK TO RE-FLARE UP TO SEVERE LEVELS ON THUS BUT HOPEFULLY EAST AND SOUTHEAST OF THE CWA BY THU AFTERNOON. HIGH TEMPS TRICKY ON THU DEPENDING ON CONVECTIVE DEBRIS CLEAR OFF. ANY AFTERNOON LULL IN PRECIP AND BREAKS IN CLOUD COVER WILL HELP TEMPS RECOVER BACK INTO AT LEAST THE MID 80S. PREFER THE NEW 00Z RUN ECMWF SUGGESTING FROPA PROGRESSIVE ENOUGH THAT AFTER A FEW POST FRONTAL SHOWERS PASS ACRS THE SOUTHERN CWA THU EVENING...THE REST OF THE CWA TO BE DRY INTO FRI. FRIDAY INTO SATURDAY...FRIDAY WILL CONTINUE A DRY FCST WITH WEAK RIDGING AND TEMPS IN THE MID TO UPPER 80S...WHICH ARE NEAR OR JUST A BIT ABOVE SEASONABLE NORMALS. WILL CONTINUE TO FOLLOW THE ECMWF TRENDS OF THE NORTHERN CONUS STORM TRACK/WESTERLIES RE-ESTABLISHING ACRS THE NORTHERN ROCKIES AND PLAINS BY THE WEEKEND. MCS/S WILL LOOK TO ROLL ACRS THE NORTHERN PLAINS AND UPPER MS RVR VALLEY SAT INTO SUNDAY WITH THE DVN CWA LOOKING TO BE ON THE SOUTHERN FRINGE OF THE FIRE ZONE AND BATHED IN VERY SUMMER-LIKE TEMPERATURES AND HUMIDITY. NO CHANGES TO GRIDS PAST SATURDAY FOR NOW. ..12.. && .AVIATION... PATCHY LIFR CIGS/VSBYS IN THE KCID AREA EARLY THIS MORNING WILL IMPROVE TO VFR BY 15Z AS THE SUN MIXES OUT THE SHALLOW FOG. KMLI/ KBRL WILL HAVE SHRA/TSRA IN THE VCNTY THROUGH MID MORNING THEN THE PCPN IS EXPECTED TO MOVE EAST OF THOSE TAF SITES. OTHERWISE FORM LATE MORNING THROUGH EARLY WEDNESDAY MORNING EXPECT VFR CONDITIONS WITH LIGHT EAST WINDS TODAY BECOMING SELY OVERNIGHT. ..DLF.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/12
Hazardous weather outlook, Jul 12, 4:50 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT MON JUL 12 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 450 AM CDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT DENSE FOG REDUCING VISIBILITIES DOWN TO A QUARTER MILE OR LESS WILL AFFECT MANY AREAS ALONG AND NORTH OF A LINE FROM FAIRFIELD IOWA...TO PRINCETON ILLINOIS THROUGH 9 AM CDT. AN UPPER LEVEL DISTURBANCE AND A WEAK FRONTAL BOUNDARY PUSHING THROUGH THE AREA WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...SOME OF THE STRONGER STORMS MAY BE ABLE TO PRODUCE WIND GUSTS UP TO 50 MPH AND PENNY SIZE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR UNDER THE STRONGER STORMS WHICH MAY PRODUCE PONDING OF WATER ON ROADS...OR EVEN SOME LOCALIZED FLOODING OF LOW LYING OR POORLY DRAINED AREAS. SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE STORMS WEDNESDAY NIGHT NORTHWEST OF A LINE THROUGH DUBUQUE AND CEDAR RAPIDS. AT THIS TIME IS APPEARS THE GREATEST SEVERE WEATHER RISKS WILL BE DAMAGING WIND AND HAIL. THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE AREA SATURDAY AND SUNDAY. IT IS TO EARLY TO DETERMINE THE THREAT OF THE SEVERE WEATHER ASSOCIATED WITH THESE THUNDERSTORMS. HOT AND HUMID CONDITIONS ARE EXPECTED OVER THE MUCH OF THE AREA WEDNESDAY. THE HEAT INDEX WILL APPROACH 100 WEDNESDAY AFTERNOON ALONG AND SOUTH OF INTERSTATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. 12/DLF
In the hours before
Special weather statement, Jul 13, 3:22 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 AM CDT TUE JUL 13 2010
IAZ098-099-ILZ034-035-MOZ009-010-130915-
CLARK-HANCOCK-LEE-MCDONOUGH-SCOTLAND-VAN BUREN-
322 AM CDT TUE JUL 13 2010
...THUNDERSTORMS WITH HEAVY RAIN...
AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
WEST-EAST ORIENTED LINE OF THUNDERSTORMS FROM NEAR MEMPHIS MISSOURI
THROUGH THE MACOMB...GOOD HOPE AND INDUSTRY AREAS IN EASTERN
MC DONOUGH COUNTY ILLINOIS.
THE STORMS WERE MOVING EAST AT 10 TO 15 MPH. THE EAST MOVEMENT WILL
KEEP THE STORMS MOVING OVER THE SAME AREAS AND WILL RESULT IN
LOCALLY HEAVY RAINFALL. RADAR RAINFALL ESTIMATES WERE SHOWING THAT
1 TO 2 INCHES OF RAIN MAY HAVE FALLEN OVER PARTS OF HANCOCK AND MC
DONOUGH COUNTIES SINCE 2 AM. THE HEAVY RAINS WILL CAUSE SOME MINOR
FLOODING OF DITCHES AND SMALL CREEKS AS WELL AS PONDING OF WATER ON
ROADS.
IN ADDITION TO THE HEAVY RAINS...HAIL UP TO ONE HALF INCH IN
DIAMETER IS POSSIBLE WITH THE STRONGER STORMS.
LAT...LON 4025 9151 4025 9195 4030 9196 4030 9231
4060 9230 4063 9047 4028 9045 4028 9091
4021 9092 4020 9150
TIME...MOT...LOC 0809Z 269DEG 9KT 4050 9197
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:22 AM CDT | Special Weather Statement | DVN | Hancock, McDonough | 53 min |
| Jul 13, 3:22 PM CDT | Heat Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 30 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.